North Carolina, 2012Flash Flood and Flood in North Carolina, May 8 to 9, 2012
May 8 to 9, 2012 · NWS RNK · 2 events in 2 counties and zones
A cold front entering the Ohio River Valley triggered scattered thunderstorms across portions of northern North Carolina. The mountains received the heaviest rainfall, where one to two inch rainfall amounts were common, with locally higher amounts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front entering the Ohio River Valley triggered scattered thunderstorms across portions of northern North Carolina. The mountains received the heaviest rainfall, where one to two inch rainfall amounts were common, with locally higher amounts. Several of these storms were slow moving, resulting in prolonged locally heavy rainfall which caused a few road closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 8, 7:18 PM EST, 47 minutes earlier.
Area forecast discussion, May 8, 7:18 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
818 PM EDT TUE MAY 8 2012
.SYNOPSIS...
A COOL FRONT WILL MOVE EAST THROUGH THE MOUNTAINS TONIGHT...AND
CONTINUE EAST ACROSS THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA
ON WEDNESDAY. THIS FRONT WILL BE PRECEDED AND ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD EAST
INTO THE REGION BEHIND THE FRONT WEDNESDAY NIGHT INTO THURSDAY...
BRINGING A RETURN TO DRY AND MILD WEATHER FOR THE REST OF THE
WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 820 PM EDT TUESDAY...
SHOWERS AND THUNDERSTORMS HAVE INTENSIFIED ALONG FRONTAL SYSTEM A
LITTLE MORE THAN PREVIOUSLY ANTICIPATED AS THEY HAVE CROSSED THE
ALLEGHANYS INTO VA. PREVIOUSLY TSRA ENDED AT 00Z...BUT GIVEN
ISOLATED LIGHTNING STRIKES FROM BATH COUNTY ALL THE WAY SOUTH ALONG
THE FRONTAL BOUNDARY DOWN TO OUR NC COUNTIES...INCLUDING ONE HERE
RIGHT NEAR THE OFFICE...HAVE ADDED TSRA IN AN EASTWARD MOVING BAND
THROUGH 06Z. RAINFALL IS ALSO LOCALLY HEAVY AND WILL NEED TO WATCH
FOR MINOR FLOODING ISSUES ACROSS OUR NC COUNTIES WHERE THERE HAS
BEEN SOME PERIODIC TRAINING OF ECHOES. NO OTHER CHANGES BEING MADE
AT THIS TIME.
AS OF 640 PM EDT TUESDAY...
NO SIGNIFICANT CHANGES NEEDED AT THIS TIME. ALL ELEMENTS APPEAR TO
BE ON TRACK WITH THREAT OF TSRA ENDING WITHIN THE NEXT COUPLE OF
HOURS. FRONT MOVING INTO THE WESTERN PART OF THE CWA...WITH THE BULK
OF THE SHRA ACTIVITY AHEAD OF THE FRONT ALONG TO EAST OF THE WV
BORDER.
AS OF 315 PM EDT TUESDAY...
AN UPPER LEVEL TROUGH WILL SWING FROM THE NORTHERN PLAINS TO THE
GREAT LAKES OVERNIGHT. THIS WILL HELP PUSH A COLD FRONT CLOSER TO
THE AREA AND OVER THE SOUTHERN OHIO VALLEY TONIGHT. THE BULK OF THE
STORMS WILL REMAIN WITH THE SURFACE LOW OVER NEW ENGLAND...THEN
TRANSFERS TO THE MID ATLANTIC COASTAL PIEDMONT WHERE HEATING WILL BE
MAXIMIZED NEAR A LEE TROUGH THIS AFTERNOON AND EVENING. CONVECTION
TO THE EAST WILL LIMIT THE CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER THE AREA OVERNIGHT. HOWEVER...THERE IS STILL A SMALL CHANCE A
SHOWERS WILL DEVELOP AND PASS OVER THE AREA THROUGH THE OVERNIGHT
HOURS.
THE FRONT WILL SWING ACROSS THE REGION TOMORROW TO CONTINUE THE
THREAT FOR SCATTERED SHOWERS. MOST OF THE STRONGER SHOWERS WILL
REMAIN EAST OF THE AREA...THEREFORE WILL ONLY CARRY A CHANCE. BY
SUNSET TOMORROW EVENING...FLOW BECOMES NORTHWESTERLY AND COOLER
DRIER AIR WILL ENCOMPASS THE REGION. A SECONDARY AND/OR DEW POINT
FRONT WILL ACCOMPANY THE UPPER LEVEL TROUGH WEDNESDAY NIGHT. SO
UNTIL THIS DRIER AIR COMES INTO THE AREA TOMORROW NIGHT...EXPECT
GRAY CONDITIONS WITH PASSING SHOWERS AND MOSTLY CLOUDY SKIES.
WENT A LITTLE WARMER ON OVERNIGHT TEMPERATURES WITH THE FRONT STILL
TO OUR WEST TONIGHT. DEW POINTS THIS AFTERNOON RUNNING IN THE U50S
TO L60S. THIS IS SIMILAR TO WHAT I HAVE FOR LOWS. THE COLD FRONT
AND/OR SHOWERS COME IN EARLY TOMORROW. MOUNTAIN TEMPERATURES MAY
REMAIN IN THE 60S WHILE THE EAST COULD SEE M/U 70S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 335 PM EDT TUESDAY...
COOL FRONT EXPECTED TO BE SOUTHEAST OF THE BLACKSBURG FORECAST
AREA EARLY WEDNESDAY EVENING...BUT APPROACHING UPPER TROF AXIS AND
WEAK WAVE RIDING NORTHEAST ALONG THE FRONT MAY BE SUFFICIENT TO
MAINTAIN WESTERN EDGE OF MAIN CANOPY OF SHOWERS FROM LYNCHBURG TO
DANVILLE INTO MID EVENING. OTHERWISE...EXPECT GRADUAL CLEARING EAST
OF THE BLUE RIDGE AS UPPER TROF PASSES OVER AND TO THE EAST OF
THE AREA AND AS DOWNSLOPING COMPONENT INCREASES IN ADVANCE OF
APPROACHING SURFACE RIDGE.
HOWEVER...UPSLOPING COLD ADVECTION WINDS ACROSS THE WESTERN FLANKS
OF THE APPALACHIANS SHOULD MAINTAIN A GOOD AMOUNT OF CLOUD COVER
ACROSS THE WESTERN MOUNTAINS THROUGH MUCH OF THE NIGHT INTO AT
LEAST THE FIRST PART OF THURSDAY...WITH EVEN THE POSSIBILITY OF A
FEW WIDELY SCATTERED LIGHT SHOWERS...ESPECIALLY ACROSS THE HIGHER
TERRAIN OF GREENBRIER COUNTY WV.
GOOD MIXING WIND THROUGHOUT WEDNESDAY NIGHT SHOULD MAINTAIN A
FAIRLY UNIFORM SPREAD OF TEMPERATURES...MAINLY 40S IN THE
MOUNTAINS TO LOWER 50S EAST OF THE BLUE RIDGE. CONTINUED UPSLOPING
CLOUDS ACROSS THE WEST SHOULD HOLD DAYTIME HIGHS ON THURSDAY TO
UPPER 50S TO MID 60S...BUT WITH TEMPERATURES LIKELY TO REACH THE
LOWER TO MID 70S EAST OF THE BLUE RIDGE WHERE DOWNSLOPING WILL
HELP MAINTAIN CLEAR SKIES WITH STRONG INSOLATION.
SURFACE RIDGE WILL ARRIVE OVER THE AREA LATER THURSDAY NIGHT...THEN
LINGER THROUGH FRIDAY NIGHT...BRINGING CLEARING SKIES TO THE
WESTERN MOUNTAINS. GOOD RADIATIONAL POTENTIAL WILL SET UP OVER THE
AREA BOTH THURSDAY AND FRIDAY NIGHT AS WEAK GRADIENT ALLOWS FOR
RAPID EVENING DECOUPLING OF BOUNDARY LAYER. CALM WINDS AND DRY AIR
SHOULD SUPPORT OVERNIGHT LOWS IN THE 30S IN MANY OF THE MOUNTAIN
VALLEYS...WITH UPPER 30S TO MID 40S LIKELY ELSEWHERE. STRONG
INSOLATION ON FRIDAY IN ALL AREAS SHOULD ASSURE THAT DESPITE COOL
START...AFTERNOON READINGS SHOULD CLIMB WELL INTO THE 60S IN MOST
MOUNTAIN AREAS...WITH 70S ACROSS THE PIEDMONT.
MOS GUIDANCE THROUGH THE SHORT TERM PERIOD QUITE CONSISTENT...AND
GENERALLY ACCEPTED WITH ONLY SUBTLE TWEAKS NEEDED TO REFLECT LOCAL
CLIMATOLOGICAL BIASES DRIVEN MAINLY BY TOPOGRAPHY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 335 PM EDT TUESDAY...
SURFACE RIDGE FORECAST TO DRIFT EAST OF THE FORECAST AREA OVER THE
WEEKEND BEFORE BECOMING ANCHORED OFF THE MID ATLANTIC COAST EARLY
NEXT WEEK. APPROACH OF VERY BROAD LOWER LATITUDE TROF WILL ALLOW
FOR BACKING OF UPPER FLOW AS LOWER TROPOSPHERIC WINDS BACK INTO AN
UPSLOPE EASTERLY COMPONENT FROM OFF THE ATLANTIC. INCREASING
TROPOSPHERIC MOISTURE AND PROXIMITY OF NEXT APPROACHING COOL
FRONT...THAT WILL LIKELY BECOME NEARLY STATIONARY OVER/NEAR THE
FORECAST AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK WARRANTS A
SLOW INCREASE IN THREAT FOR PRECIPITATION THROUGH THE LONG TERM
PERIOD...FIRST ACROSS THE MOUNTAINS AND EASTERN FLANKS OF THE BLUE
RIDGE...BEFORE SPREADING EAST ACROSS THE PIEDMONT.
WITH DRY AIR IN PLACE...AT LEAST INITIALLY...CREATION OF IN-SITU
COOL WEDGE LIKELY WITH ONSET OF ANY RAINFALL...SO ANY THREAT OF
THUNDER WILL LIKELY BE ELEVATED AND RELATIVELY ISOLATED IN
NATURE...SO SEVERE THREAT THREAT APPEARS TO BE QUITE MINIMAL
THROUGH THE LONG TERM PERIOD.
TEMPERATURES THROUGH THE PERIOD WILL BE HIGHLY PROBLEMATIC AND
DEPENDENT ON CLOUD COVER AND ARRIVAL OF PRECIPITATION. AS WOULD BE
EXPECTED WITH A SLUGGISH LOW LATITUDE PSEUDO-CLOSED FEATURE...LONGER
RANGE MODELS SOMEWHAT DIVERGENT IN TIMING/MOVEMENT OF SURFACE AND
UPPER FEATURES...ALTHOUGH GFS AND ECMWF NOT AS DISPARATE AS
PREVIOUS RUNS.
WITH THE ABOVE IN MIND...UTILIZED HPC GRIDS FOR MUCH OF THE LONG
TERM PERIOD...MAKING ONLY SUBTLE MODIFICATIONS TO REFLECT TYPICAL
THERMAL BIASES.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 100 PM EDT TUESDAY...
RADAR IMAGERY INDICATES SCATTERED SHOWER ACTIVITY...AND THE
OCCASIONAL THUNDERSTORM...MOVING EAST ACROSS THE AREA THIS
EVENING. SOME OF THIS ACTIVITY IS PACKING HEAVY RAIN...AND HAVE
SEEN SEVERAL OBSERVATIONS ACROSS THE REGION WHERE VISIBILITY HAS
TEMPORARILY FALLEN TO LESS THAN A MILE AS A SHOWER PASSES OVER.
WILL EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING.
THE MAIN CONCERN THROUGH THE TAF PERIOD WILL BE A COLD FRONT THAT
WILL MOVE INTO THE MOUNTAINS DURING THE OVERNIGHT HOURS...AND
THEN CONTINUE ACROSS THE PIEDMONT REGION THROUGH WEDNESDAY
AFTERNOON. THE MOIST SOUTHWESTERLY FLOW AHEAD OF THE FRONT TONIGHT
WILL RESULT IN WIDESPREAD IFR CEILINGS ACROSS THE AREA...WITH
DECKS AT SOME AIRPORTS AS LOW AS 300 FEET. VISIBILITIES WILL ALSO
LOWER...WITH FOG...SPOTTY SHOWER ACTIVITY AND DRIZZLE CONTINUING
THROUGH SUNRISE.
AFTER SUNRISE ON WEDNESDAY...LOW VISIBILITIES ARE EXPECTED TO
IMPROVE AS DAYTIME HEATING INCREASES. HOWEVER...DUE TO THE SLOW
PROGRESSION OF THE COLD FRONT ACROSS THE AREA...EXPECT THAT LOW
CEILINGS WILL LINGER INTO THE LATE MORNING OR EARLY AFTERNOON
ACROSS THE MOUNTAINS...BEFORE FINALLY LIFTING BACK TO VFR. FURTHER
EAST...WILL KEEP AN EYE OUT FOR THUNDERSTORM ACTIVITY DEVELOPING
DURING THE AFTERNOON...POTENTIALLY AFFECTING LYH AND DAN...AS A
LOW PRESSURE SYSTEM DEVELOPS ALONG THE FRONT. REGARDLESS...EXPECT
THE COLD FRONT TO MOVE EAST OF THE AREA BY EARLY EVENING...WITH
HIGH PRESSURE BUILDING IN FROM THE WEST.
EXPECT GUSTY NORTHWEST WINDS ON THURSDAY AS HIGH PRESSURE
CONTINUES TO BUILD INTO THE AREA. HIGH PRESSURE WILL KEEP CONTROL
OF THE AREA THROUGH SATURDAY BEFORE MOVING EAST. EXPECT A RETURN
OF SHOWER AND THUNDERSTORM ACTIVITY AS EARLY AS SUNDAY...AS
ANOTHER WEAK COLD FRONT APPROACHES FROM THE WEST.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...WERT
NEAR TERM...RAB/RCS
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...NF
Hazardous weather outlook, May 8, 8:03 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT TUE MAY 8 2012
NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-091000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
903 PM EDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ019-VAZ032>035-043>047-058-059-091000-
WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
903 PM EDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-020-091000-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-
903 PM EDT TUE MAY 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING. LOCALLY HEAVY
RAINFALL AND MINOR FLOODING POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RAB
In the hours before
Special weather statement, May 8, 3:12 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE MAY 8 2012
NCZ002-003-VAZ014>017-032-033-082115-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-MONTGOMERY
VA-PATRICK VA-SURRY NC-
412 PM EDT TUE MAY 8 2012
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CARROLL...FLOYD...
FRANKLIN...GRAYSON...MONTGOMERY...PATRICK AND SURRY COUNTIES...
AT 408 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN WAS LOCATED ALONG
A LINE FROM 7 MILES SOUTHWEST OF PILOT TO ENNICE...MOVING EAST AT 25
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
MAY FALL FROM THESE SHOWERS...AND CAN CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR CUMBERLAND KNOB...AND DUGSPUR AROUND 420
PM...PILOT...ALUM RIDGE...AND LOW GAP AROUND 425 PM...GLADESBORO...
AND FANCY GAP AROUND 430 PM...WILLIS...AND LAMBSBURG AROUND 435 PM
AND TERRYS FORK AROUND 440 PM.
LAT...LON 3651 8106 3693 8064 3697 8055 3701 8056
3707 8050 3710 7989 3646 8050
16Special weather statement, May 8, 3:59 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT TUE MAY 8 2012
VAZ018>020-023-082200-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-MONROE WV-
459 PM EDT TUE MAY 8 2012
...A NARROW LINE OF HEAVY SHOWERS...WITH ISOLATED
THUNDERSTORMS...WILL AFFECT EASTERN ALLEGHANY...INCLUDING THE CITY
OF COVINGTON...SOUTHEASTERN BATH...WESTERN BOTETOURT...AND CRAIG
COUNTIES THROUGH 600 PM EDT...
AT 454 PM EDT...THIS LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDED FROM HOT SPRINGS...TO COVINGTON...TO PAINT BANK...MOVING
EAST
AT 15 MPH.
MOTORISTS TRAVELLING THROUGH THIS AREA SHOULD BE PREPARED FOR
LOCALIZED AREAS OF REDUCED VISIBILITY AS A RESULT OF HEAVY RAIN.
LAT...LON 3804 7978 3796 7957 3788 7965 3785 7962
3774 7969 3768 7967 3751 8001 3745 8004
3739 8014 3738 8019 3734 8026 3737 8033
3731 8043 3733 8045 3742 8048 3747 8039
3752 8039 3771 8013
RABSpecial weather statement, May 8, 6:03 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT TUE MAY 8 2012
NCZ003-004-090000-
STOKES NC-SURRY NC-
703 PM EDT TUE MAY 8 2012
...STRONG THUNDERSTORMS WILL AFFECT STOKES AND EASTERN SURRY
COUNTIES...
AT 701 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES SOUTH OF FRANCISCO TO 5
MILES EAST OF PILOT MOUNTAIN TO 5 MILES SOUTH OF PILOT
MOUNTAIN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PINNACLE AROUND 710 PM...VADE MECUM AROUND
715 PM...CAPELLA AROUND 720 PM...HANGING ROCK STATE PARK AROUND 730
PM...LAWSONVILLE AND KING AROUND 735 PM...AND DANBURY AROUND 745 PM.
LAT...LON 3627 8053 3628 8054 3627 8060 3629 8063
3627 8063 3627 8066 3636 8050 3649 8042
3649 8004 3628 8003 3626 8004
RABFlood, Stokes
- When
- May 8, 8:05 PM EST to 10:05 PM EST
- Where
- Stokes County, 1.12 mi WNW of Poplar Spgs to 1.01 mi WNW of Poplar Spgs
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.284, -80.339
Eight to twelve inches of water was observed flowing across Mountain View Road.
Flash Flood, Surry
- When
- May 8, 9:30 PM EST to May 9, 1:00 AM EST
- Where
- Surry County, 2.76 mi S of Woodville to 1.77 mi S of Bannertown
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 36.460, -80.480
Several roads were washed out and closed by flooding associated with heavy rain. Flooding also required two homes to be evacuated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, May 8, 2012$270,000 · EF0 · 7 events
- Flash Flooding and Heavy Rain in Pennsylvania, May 8, 2012$165,000 · 6 events
- Damaging Wind in Arizona, May 8, 2012$120,000 · 60 kt wind · 1 event
- Flash Flood and Hail in Texas, May 8, 20121 injured · $50,000 · 1 in hail · 8 events
- Flash Flood in Puerto Rico, May 8, 2012$100,000 · 1 event
- Hail in Texas, May 8, 2012$20,000 · 1.75 in hail · 1 event
- Flood in Arkansas, May 8 to 16, 2012$15,000 · 1 event
- Hail in New Mexico, May 8, 20121.75 in hail · 4 events
- Flash Flooding in Alabama, May 8, 20124 events
- Funnel Clouds in Wisconsin, May 8, 20123 events
- Flash Flooding in Ohio, May 8, 2012$5,000 · 2 events
- Damaging Winds in Florida, May 8, 2012$2,000 · 59 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383772, 383771.